Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Nonoscillation and eventual disconjugacy


Author: Uri Elias
Journal: Proc. Amer. Math. Soc. 66 (1977), 269-275
MSC: Primary 34C10
DOI: https://doi.org/10.1090/S0002-9939-1977-0460791-8
MathSciNet review: 0460791
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: If every solution of an nth order linear differential equation has only a finite number of zeros in $[0,\infty )$, it is not generally true that for sufficiently large $c,c > 0$, every solution has at most $n - 1$ zeros in $[c,\infty )$. Settling a known conjecture, we show that for any n, the above implication does hold for a special type of equation, ${L_n}y + p(x)y = 0$, where ${L_n}$ is an nth order disconjugate differential operator and $p(x)$ is a continuous function of a fixed sign.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34C10

Retrieve articles in all journals with MSC: 34C10


Additional Information

Keywords: Nonoscillation, eventual disconjugacy, conjugate points
Article copyright: © Copyright 1977 American Mathematical Society